Bipolar Disorder Community
Geodon withdrawal & weight loss?
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Geodon withdrawal & weight loss?

I have been on Geodon since January 2, 2005 and have had a HORRIFIC experience!  I gained 40 pounds in six months, need to wear glasses because of my blurry vision, foggy thoughts, bad short-term memory, extreme dry mouth, body spasms, facial tics, grinding teeth, palpitations, slurred speech, and extreme nausea.  I have been to many doctors over the years and they all say that these side effects had nothing to do with my medication.  Well, I am no doctor, but it does not take a genius to figure out that when all of these side effects happen within weeks of starting this medication, that the medication is the cause.

Over the years I have had a horrible time trying to lose weight.  I am usually very skinny and I have tried EVERYTHING to lose weight and nothing has worked!  Now that I have stopped taking Geodon, I would like to know if anyone out there has been through the same experience with weight gain AND if weight loss is a side effect of coming off of Geodon?  If not, is it easier to lose weight once you are off of the medication?  I have my mind back and now I want my body back!  Hope to hear some good news!
Related Discussions
7 Comments Post a Comment
Blank
Avatar_n_tn
I was on geodon for 1.5 years. Decided to quit because of weight gain. When i discontinued i had HORRIBLE discontinuation symptoms but i am losing weight reasonably fast without any dieting. Geodon was the culprit in my case of weight gain.
Blank
Avatar_n_tn
The only thing Geodon did for me when I withdrew from it was give me violent hallucinations which landed me in the hospital. I was extremely skinny anyway because I'm on Topamax for alcohol abstinence; my dosage was increased; lost a little more which came back when I was put on Seroquel.

Anyway, depending on what you were on the Geodon for, ask your doctor about going on Topamax. Weight loss is a side effect.
Blank
Avatar_f_tn
I didnt know serequel cause weight gain.  no wonder I gain so much weight. Im on geodon and serequel. Glad to be off geodon. Dr will put me on topamax soon/ serequel 200mg at bedtime really helps me sleep. Is there anything else helps sleep that wont cause weight gain?  Is 200mg a high dose of serequel?
Blank
585414_tn?1288944902
  200 mg. isn't a high dose of Seroquel and I am not sure if the concern of weight gain increases with the dose but you could ask your psychiatrist about that. You could also your psychiatrist ask if the Seroquel is being prescribed only as a sleep aide or also for mood stabilization purposes as an adjunct to other medications. If not you could ask them about other sleep aides one of which is Rozerem which is an FDA approved medication that is safe and non addictive and works like melatonin to adjust the sleep cycle and whether that would be a viable option.
Blank
Avatar_n_tn
how about an anti--anxiety drug like Klonopin to help you sleep? i was on Geodon and within a few weeks i was convinced i had cancer.  talk about bad side effects.  i now know what paranoid schitzophrenics feel like.   i was convinced my husband and doctors wouldn't tell me how sick i was.  geodon is a very terrible mood stabilizer in my book.  try something else.  Lamictal?  sorry about the weight - Seroquel should be outlawed i gained 40 pds just like the other poster.  good luck. we'll all make it through.
Blank
Avatar_f_tn
Hi Everyone,

I know im a rare person who actually gained weight on geodon and not seroquel. Im also on Vyvanse during the day for my add which is a godson combined with seroquel. So that is why i was able to control my eating and also so im alert during the day. My main issue was the binge eating at night when i was on geodon and seroquel. Ive been on geodon for 10 years and eventually was On such a low dose 40 mg that I just quit cold turkey. I did up my seroquel to 400 mg to eliminate the withdrawls. (im quite the pharmacist) I have actually been loosing weight rapidly. So glad I found the right cocktail! i'm 29 its about damn time!!
Blank
Avatar_m_tn
I have been on serequel for the last year.  I gained 3 stone - my appetite was huge.  I was never told it would cause weight gain.  Went to my doctor yesterday and he matter of factly told me it was medication - i am so annoyed, i should have been told at the start.  I always had a good figure - feel worse now than ever.  My stomach is huge.  Hw wants me to try lithium but after researching this i found this also can cause weight gain.  I feel like an experiment.  Ive stopped serequel straight away.  I have a few sleeping tablets to help with sleep at the moment.  thinking of changing my doctor.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_m_tn
Blank
bbaggins
FL
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
weaver71
Other